Vulnerability of an epileptic case to psychosis: Sodium valproate with lamotrigine, forced normalization, postictal psychosis or all?


Turan A. B. , Seferoglu M., Taskapilioglu O., Bora I.

NEUROLOGICAL SCIENCES, vol.33, no.5, pp.1161-1163, 2012 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 33 Issue: 5
  • Publication Date: 2012
  • Doi Number: 10.1007/s10072-011-0869-9
  • Title of Journal : NEUROLOGICAL SCIENCES
  • Page Numbers: pp.1161-1163

Abstract

Patients with epilepsy can be considered to be at high risk for developing psychotic disorders. Furthermore, there is association between seizure freedom or the disappearance of the interictal epileptiform events from the EEG record and the occurrence of psychotic symptoms. Also, several newer antiepileptic drugs have been reported to induce psychotic symptoms. We present a patient with epilepsy who developed psychotic symptoms under the treatment of valproic acid (VPA) and lamotrigine (LTG) combination. The mechanism underlying the association between LTG, seizure control and development of psychosis are discussed in the light of the literature.